MAUDE Adverse Event Report: COOK INC REDO SINGLE LUMEN TPN CATHETER SET

COOK INC REDO SINGLE LUMEN TPN CATHETER SET
Model Number G01869
Medical Device Problem Code Material Split, Cut or Torn (4008)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 02/28/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Common device name: not available as this device is not sold in the us, but it is considered to be clinically similar to a device that is, thus prompting this report.Pma/510(k): not available as this device is not sold in the us, but it is considered to be clinically similar to a device that is, thus prompting this report.This report includes information known at this time.A follow up report will be submitted should additional relevant information become available.
 
Event or Problem Description
It was reported that the tubing of a redo single lumen tpn catheter set split.During placement of the picc line, a tear was noticed in the catheter "just past [the] thickened portion for [the] catheter clamp".No adverse effects have been reported.Additional information regarding patient and event details has been requested but is not currently available.
 
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown or unavailable.E1 - customer (person): phone: (b)(6).This report includes information known at this time.A follow up report will be submitted should additional relevant information become available.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
Additional information was received on 17jul2020.It was reported the catheter was first placed on "30dec2020" in the patient's thorax.It is likely the catheter was actually placed on 30dec2019.It was repaired once on (b)(6) 2020 and again on (b)(6) 2020.After each repair the patient was hospitalized as necessary.
 
Event or Problem Description
No additional patient/event information has been received since the previous medwatch report was sent.
 
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unchanged, unknown or unavailable.D10 - device returned 24aug2020 investigation ¿ evaluation it was reported by uz lueven that the catheter from redo single lumen tpn catheter set (part number c-tpns-6.5-90-redo, lot number unknown) had a small rupture in the extension just below the "thickening part" of the clamp.The catheter was first placed on (b)(6) 2020.It was repaired once on (b)(6) 2020 and again on (b)(6) 2020.The customer reported a lot number, 9836148, for a repair kit and stated the catheter had been repaired twice.Attempts to acquire additional information from the user facility were executed; however, no additional information was provided to cook in response to this incident.Reviews of the complaint history, device history record, and quality control, as well as a visual inspection of the returned device, were conducted during the investigation.One used partial catheter was returned for investigation.The device examination found the seal on the silicone fitting has broken and completely pulled away from the winged fitting.Cook has concluded that the device was manufactured to specification.Additionally, a document based investigation evaluation was performed.A review of the device master record found that proper procedures are in place to identify and prevent this failure mode prior to device distribution.A review of the device history record for the repair kit set lot found no related nonconformances or additional complaints.There is no evidence to suggest there is any nonconforming product in house or out in the field.Additionally, a review of the product labeling for the device was completed.The instructions for use state the following in relation to the reported failure mode: "warnings: -if lumen flow is impeded, do not force injection or withdrawal of fluids.Notify the attending physician immediately precautions: -silicone catheter are not designed for power injection.Catheter rupture may occur.Use of a 10ml syringe or larger will reduce the risk of catheter rupture.Suggested catheter maintenance: after catheter placement and prior to use, tip position and lumen patency should be confirmed by free aspiration of venous blood.If blood is not freely aspirated, catheter tip position should be immediately reevaluated by the physician.If catheter is not to be used immediately, its lumen should be drip maintained by continuous saline or heparinized saline drip or locked with heparinized saline solution.Normal saline lock is permissible if utilizing the clc000 injection cap.Catheter heparinization should be determined by institutional protocol and clinical judgement.Heparin concentration of 10 units/ml to 100 units/ml have been reported adequate to maintain lumen patency, catheter lock should be reestablished after every use or at least every 24 hours if unused.Before using catheter lumen already locked with heparin, lumen should be flushed with twice the indicated lumen volume using normal saline.Lumen should be flushed with normal saline between administration of different infusates.After use, lumen should again be flushed with twice the indicated lumen volume using normal saline before reestablishing heparin or saline lock.Strict aseptic technique must be adhered to while using and maintaining catheter." based on the information provided, inspection of the returned product, and the results of the investigation, a definitive cause for failure was not established.The appropriate personnel have been notified.Per the quality engineering risk assessment, no further action is required.Cook will continue to monitor for similar complaints.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.

Brand Name
REDO SINGLE LUMEN TPN CATHETER SET
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key10259967
Report Number1820334-2020-01288
Device Sequence Number16860165
Product Code FOZ
UDI-Device Identifier00827002018693
UDI-Public(01)00827002018693(17)200805(10)9836148
Combination Product (Y/N)N
Initial Reporter CountryBE
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Nurse
Type of Report Initial,Followup,Followup
Report Date (Section B) 11/18/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/05/2020
Device Model NumberG01869
Device Catalogue NumberC-TPNS-6.5-90-REDO
Device Lot Number9836148
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/24/2020
Initial Date Received by Manufacturer 06/30/2020
Supplement Date Received by Manufacturer07/17/2020
11/02/2020
Initial Report FDA Received Date07/10/2020
Supplement Report FDA Received Date08/13/2020
11/18/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age9 MO
Patient Weight9